Alert archive / Nebraska / Flash Flood Watches in 2015
Flash Flood Watch 13, NWS Omaha, NE
NWS Omaha, NE issued this flash flood watch at Sep 7, 2015, 4:19 AM CDT for 12 counties in Nebraska; 7 counties in Iowa. It took effect at Sep 7, 2015, 7:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2015, 4:19 AM CDT (09:19 UTC)
- In effect from
- Sep 7, 2015, 7:00 PM CDT
- Expired
- Sep 8, 2015, 2:34 AM CDT
- In force
- 8 hr
- Issued by
- NWS Omaha, NE
- Flood severity
- None
Counties Fremont County, IA, Harrison County, IA, Mills County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Cass County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE
The radar
The Omaha radar (KOAX), 66 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1563 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1693 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 21.9
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood watch went out at Sep 6, 11:46 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Sep 6, 11:46 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1146 PM CDT SUN SEP 6 2015
.UPDATE...
ISSUED AT 720 PM CDT SUN SEP 6 2015
EXPANDED FLASH FLOOD WATCH AND NOW INCLUDES PARTS OF SERN NE.
LINCOLN AREA HAS HAD A GOOD AMOUNT OF RAIN...STORMS LIKELY TO
AFFECT THE FLASH FLOOD WATCH AREA THROUGH THE EVENING AND
POSSIBLY OVERNIGHT.
UPDATE ISSUED AT 620 PM CDT SUN SEP 6 2015
STORMS HAD DEVELOPED NEAR PRE-FRONTAL TROUGH AS AROUND 6 PM. THE
COVERAGE MAY INCREASE AS COLD FRONT AND TROUGH MERGE. VERY HIGH
MOISTURE CONTENT ALSO FAVORABLE FOR HEAVY RAIN AND MENTIONED IN
EARLIER AFD. SOME POTENTIAL FOR WET MICROBURSTS AS WELL.
&&
.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)
ISSUED AT 306 PM CDT SUN SEP 6 2015
MODELS ARE IN VERY GOOD AGREEMENT NECESSARY INGREDIENTS ARE COMING
TOGETHER FOR A SIGNIFICANT RAINFALL EVENING BEGINNING TONIGHT.
IMPRESSIVE GULF MOISTURE ADVECTION IS PROGGED TO TAKE PLACE IN
ADVANCE OF A COLD FRONT PUSHING INTO THE CWA. CONSIDERABLE MOISTURE
POOLING ALONG THE BNDRY IS EXPECTED RESULTING IN PWS APPROACHING
2.5"/KI VALUES OF 40. SFC BNDRY EVENTUALLY STALLS OUT THEN ON MONDAY
MORNING...EXTENDING FROM THE WRN GREAT LAKES REGION TO WRN KS.
FACTORS FAVORING AN EXCESSIVE RAINFALL EVEN INCLUDE CORFIDI
VECTORS LESS THAN 10KT WITHIN AREA WHERE MAX OMEGA WILL BE
COINCIDENT TO HIGH DEGREE OF PCPN EFFICIENCY IN WAY OF DEEP WARM
CLOUD LYR/LLVL MOISTURE CONVERGENCE. AND WITH PROLONGED PERIODS OF
FORCING VIA MOIST 310K UPGLIDE IT IS QUITE PROBABLE AMOUNTS
RANGING FROM 2-4 INCHES WILL BE REALIZED OVER SWRN IA...THUS
EXCEEDING CURRENT FLASH FLOOD GUIDANCE WITHIN CURRENT FLASH FLOOD
WATCH OUTLINE. MODELS IN AGREEMENT SHOWING THE SFC BNDRY/PCPN
ACTIVITY EVENTUALLY PUSHING SOUTHWARD OF THE CWA THEN SOMETIME
EARLY WED MORNING.
A NOTICEABLE COOL DOWN IS EXPECTED TUES/WED. AND WITH MET/MAV MAX
TEMPS LOOKING REASONABLE...WILL GO WITH AFTN HIGHS IN THE UPPER
70S/LOW 80S.
.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 306 PM CDT SUN SEP 6 2015
NW FLOW ALOFT WILL TRANSLATE TO SLIGHTLY BELOW NORMAL TEMPS
HEADING INTO NEXT WEEKEND WITH AFTN HIGHS TOPPING OUT IN THE
LOW/MID 70S. OTHERWISE SMALL CHANCES FOR PCPN OCCURRING WED NIGHT
AND THEN AGAIN FRIDAY NIGHT IN ASSOCIATION WITH COMBINATION OF
LLVL THETA-E ADV AND LOW/MID LYR AGEOSTROPHIC FORCING WITH
MOISTURE RETURN RIDING UP ALONG THE HIGH PLAINS. GOING POPS LOOK
REASONABLE SO NOT MAJOR CHANGES PLANNED.
&&
.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1145 PM CDT SUN SEP 6 2015
COVERAGE OF TSRA WILL SLOWLY DECREASE OVERNIGHT...BUT STILL MAY
AFFECT KLNK AND KOMA. OTHERWISE...WE MAY SEE DETERIORATING
CONDITIONS OVERNIGHT. SOME PATCHY MVFR CEILINGS HAVE BEEN SHOWING
UP AT TIMES...AND THESE MAY EXPAND. CONDITIONS MAY EVEN DROP INTO
THE IFR CATEGORY WITH FOG. EXPECT THAT IF LOW CLOUDS AND AREAS OF
FOG DEVELOP...THEY SHOULD LIFT BY LATE MORNING. TSRA CHANCES WILL
BE ON THE INCREASE IN THE MID TO LATE AFTN.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH UNTIL 10 AM CDT MONDAY FOR NEZ066>068-089>093.
IA...FLASH FLOOD WATCH UNTIL 10 AM CDT MONDAY FOR IAZ056-069-079-080-
090-091.
&&
UPDATE...MILLER
SHORT TERM...DEE
LONG TERM...DEE
AVIATION...MILLERHazardous weather outlook, Sep 6, 6:45 PM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 645 PM CDT SUN SEP 6 2015 IAZ043-NEZ011-012-015>018-030>034-042>045-050-065-071345- MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SEWARD- 645 PM CDT SUN SEP 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY THERE IS SOME POTENTIAL FOR THUNDERSTORMS THIS EVENING...BUT CHANCES ARE HIGHER FARTHER TO THE SOUTHEAST. ADDITIONAL THUNDERSTORMS MAY OCCUR MONDAY AFTERNOON WITH STRONG TO SEVERE STORMS POSSIBLE...ALONG WITH LOCALIZED HEAVY RAIN. A COLD FRONT WILL BE STALLED OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA MONDAY...WITH MOISTURE POOLED ALONG THE FRONT. ANOTHER UPPER LEVEL WEATHER DISTURBANCE SHOULD PROMOTE THUNDERSTORM DEVELOPMENT IN THE AFTERNOON AND EVENING. SOME SEVERE STORMS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THUNDERSTORMS SHOULD CONTINUE MONDAY NIGHT WITH HEAVY RAIN POSSIBLE MAINLY FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. A FEW STORMS MAY LINGER INTO TUESDAY. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THIS EVENING BUT MAY BE NEEDED MONDAY. IAZ055-056-069-079-080-090-091-NEZ051>053-066>068-078-088>093- 071345- HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE- SAUNDERS-DOUGLAS-SARPY-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 645 PM CDT SUN SEP 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA... EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY THUNDERSTORMS WILL BE SCATTERED ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS EVENING. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED. THE HIGHEST POTENTIAL IS SOUTHEAST OF A LINE FROM SEWARD TO FREMONT AND HARLAN. MODERATE INSTABILITY...ABUNDANT MOISTURE AND SUFFICIENT SHEAR SUGGEST THE POTENTIAL FOR DAMAGING WINDS... HEAVY RAIN AND LARGE HAIL. A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY MORNING FOR PARTS OF SOUTHWEST IOWA. AREAS THAT RECEIVE SEVERAL PERIODS OF HEAVY RAIN THROUGH TONIGHT COULD SEE FLASH FLOODING. ADDITIONAL THUNDERSTORMS MAY OCCUR MONDAY AFTERNOON WITH STRONG TO SEVERE STORMS POSSIBLE...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS SHOULD CONTINUE MONDAY NIGHT WITH HEAVY RAIN POSSIBLE FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. A FEW STORMS MAY LINGER INTO TUESDAY. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE PASS ALONG ANY REPORTS OF SEVERE WEATHER THIS EVENING. SPOTTER ACTIVATION COULD BE NEEDED MONDAY.
In the hours before
Local storm report, Sep 6, 11:13 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1113 PM CDT SUN SEP 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG 10 W RIVERTON 40.69N 95.76W
09/06/2015 FREMONT IA LAW ENFORCEMENT
&&
CZAPOTOCSpecial weather statement, Sep 6, 11:27 PM CDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1127 PM CDT SUN SEP 6 2015 IAZ079-090-NEZ051-053-066>068-070515- FREMONT IA-MILLS IA-CASS NE-LANCASTER NE-OTOE NE-SAUNDERS NE- SARPY NE- 1127 PM CDT SUN SEP 6 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MILLS...NORTHWESTERN FREMONT...CASS...NORTHEASTERN LANCASTER...NORTHERN OTOE... SOUTHEASTERN SAUNDERS AND CENTRAL SARPY COUNTIES UNTIL 1215 AM CDT... AT 1123 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF SCATTERED STRONG THUNDERSTORMS THAT EXTENDED FROM NORTH OF WAVERLY EAST TOWARD BELLEVUE AND THEN SOUTHWARD TO TOWARD WEEPING WATER...SYRACUSE... NEBRASKA CITY AND INTO IOWA NEAR TABOR. ANY OF THESE STORMS COULD PRODUCE HAIL UP TO DIME SIZE...OUTFLOW WINDS IN EXCESS OF 40 MPH AND PERIODS OF HEAVY RAIN. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 2 IN NEBRASKA BETWEEN MILE MARKERS 481 AND 496. HIGHWAY 34 IN IOWA BETWEEN MILE MARKERS 1 AND 3. HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 54 AND 79. INTERSTATE 29 BETWEEN MILE MARKERS 15 AND 37. INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 411 AND 430. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHWESTERN IOWA AND SOUTHEASTERN NEBRASKA. LAT...LON 4114 9584 4074 9569 4063 9627 4103 9667 TIME...MOT...LOC 0423Z 229DEG 19KT 4100 9658 4067 9627 MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:00 PM CDT | Areal Flood Advisory | OAX | Lancaster | 3 hr |
| Sep 6, 7:02 PM CDT | Special Weather Statement | OAX | Saline | 43 min |
| Sep 6, 7:14 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe | 46 min |
| Sep 6, 7:30 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Saline | 30 min |
| Sep 6, 7:34 PM CDT | Areal Flood Advisory | OAX | Cass, Otoe | 3 hr |
| Sep 6, 8:00 PM CDT | Special Weather Statement | OAX | Cass, Lancaster, Otoe | 45 min |
| Sep 6, 8:28 PM CDT | Special Weather Statement | OAX | Washington | 47 min |
| Sep 6, 8:53 PM CDT | Special Weather Statement | OAX | Washington | 52 min |
| Sep 6, 9:22 PM CDT | Special Weather Statement | OAX | Cass | 38 min |
| Sep 6, 9:24 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 51 min |
| Sep 6, 9:47 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 28 min |
| Sep 6, 10:05 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 40 min |
| Sep 6, 11:27 PM CDT | Special Weather Statement | OAX | Cass | 48 min |
| Sep 7, 2:56 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 64 min |
| Sep 7, 3:10 PM CDT | Tornado Warning | OAX | Jefferson | 35 min |
| Sep 7, 3:42 PM CDT | Tornado Warning | OAX | Gage, Jefferson | 33 min |
| Sep 7, 3:55 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 65 min |
| Sep 7, 4:14 PM CDT | Tornado Warning | OAX | Gage | 16 min |
| Sep 7, 4:45 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Pawnee | 37 min |
| Sep 7, 6:58 PM CDT | Special Weather Statement | OAX | Otoe | 47 min |
| Sep 6, 8:44 PM CDT | Special Weather Statement | OAX | Fremont | 46 min |
Nearby
Flash Flood Watches in Nebraska, 2015Flash Flood Watches in Iowa, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.